| Model Number |
8886612411 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Unintended Radiation Exposure (4565)
| Date of Event |
02/06/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, in a caesarean section, during intradermal suturing of the abdominal skin layer, when the last stitch at the top of the incision entered the tissue, the surgeon felt that the suturing was abnormal.The needle had no sense of direction.The needle was immediately withdrawn, and it was found that the needle was missing 2/3 of its body, which was the needle tip.The surgeon immediately stopped suturing and searched for the tip.The surgeon removed some of the sutures from the incision and searched the surrounding dermis and fat layer but failed to find the tip.A magnet was then used to search the surgical area and the table several times, but the tip could still not be found.The imaging department was then contacted to take an x-ray to confirm that there was nothing abnormal in the patient's body.After confirmation by the imaging department, no abnormalities were found in the patient's body.The missing tip could not be found after multiple searches.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that one of the needles was observed to be broken at the center of the needle.It was reported that the needle was broken.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.